Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 31249
On the Hierarchical Ergodicity Coefficient

Authors: Yilun Shang


In this paper, we deal with the fundamental concepts and properties of ergodicity coefficients in a hierarchical sense by making use of partition. Moreover, we establish a hierarchial Hajnal’s inequality improving some previous results.

Keywords: partition, stochastic matrix, ergodicity coefficient

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 972


[1] M. Akelbek and S. Kirkland, Coefficients of ergodicity and the scrambling index. Linear Algebra Appl., 430(2009) 1111–1130.
[2] M. Artzrouni, The local coefficient of ergodicity of a nonnegative matrix. SIAM J. Matrix Anal. Appl., 25(2003) 507–516.
[3] M. Artzrouni and O. Gavart, Nonlinear matrix iterative processes and generalized coefficient of ergodicity. SIAM Matrix Anal. Appl., 21(2000) 1343–1353.
[4] R. L. Dobrushin, Central limit theorem for nonstationary Markov chains. I. Theory Probab. Appl., 1(1956) 65–79.
[5] J. Hajnal, Weak ergodicity in non-homogeneous Markov chains. Proc. Camb. Phil. Soc., 54(1958) 233–246.
[6] Y. Han, W. Lu, and T. Chen, Cluster consensus in discrete-time networks of multi-agents with adapted inputs. To appear in IEEE Trans. Neural Netw. Learn. Syst.
[7] D. J. Hartfiel, Nonhomogeneous Matrix Products. World Scientific, New Jersey, 2002.
[8] I. C. F. Ipsen and T. M. Selee, Ergodicity coefficients defined by vector norms. SIAM J. Matrix Anal. Appl., 32(2011) 153–200.
[9] A. A. Markov, Extension of the law of large numbers to dependent quantities. Izv. Fiz.-Matem. Obsch. Kazan Univ. 15(1906) 135–156.
[10] U. Pˇaun, A class of ergodicity coefficients, and applications. Math. Rep. (Bucur.), 4(2002) 225–232.
[11] U. Pˇaun, New classes of ergodicity coefficients, and applications. Math. Rep. (Bucur.), 6(2004) 141–158.
[12] U. Pˇaun, Weak and uniform weak Δ-ergodicity for
[Δ]-groupable finite Markov chains. Math. Rep. (Bucur.), 6(2004) 275–293.
[13] A. Paz, Ergodic theorems for infinite probabilistic tables. Ann. Math. Statist., 41(1970) 539–550.
[14] E. Seneta, On the historical development of the theory of finite inhomogeneous Markov chains. Proc. Camb. Phil. Soc., 74(1973) 507–513.
[15] E. Seneta, Explicit forms for ergodicity coefficients and spectrum localization. Linear Algebra Appl., 60(1984) 187–197.
[16] E. Seneta, Non-negative Matrices and Markov Chains. Springer-Verlag, New York, 2006.
[17] Y. Shang, Exponential random geometric graph process models for mobile wireless networks. Proc. of the International Conference on Cyber-Enabled Distributed Computing and Knowledge Discovery, Zhangjiajie, 2009, 56–61.
[18] Y. Shang, Multi-agent coordination in directed moving neighborhood random networks. Chin. Phys. B, 19(2010) 070201.
[19] Y. Shang, L1 group consensus of multi-agent systems with stochastic inputs under directed interaction topology. Int. J. Control, 86(2013) 1–8.
[20] J. Shen, A geometric approach to ergodic non-homogeneous Markov chains. In: (Eds. T.-X. He) Wavelet Analysis and Multiresolution Methods, Lecture Notes in Pure and Applied Mathematics, 212(2000) 341–366.